Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 36, NWS Miami, FL

April 30, 20064 counties in Florida

NWS Miami, FL issued this red flag warning at Apr 30, 2006, 3:44 AM EDT for 4 counties in Florida. It took effect at Apr 30, 2006, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2006, 3:44 AM EDT (07:44 UTC)
In effect from
Apr 30, 2006, 11:00 AM EDT
Expired
Apr 30, 2006, 7:00 PM EDT
In force
8 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1613 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 300744
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
344 AM EDT SUN APR 30 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING 7 PM EDT
TODAY FOR THE INTERIOR AND WESTERN METRO AREAS...

FLZ063-066-067-069>071-073-075-301545-
/O.UPG.KMFL.FW.A.0023.060430T1700Z-060430T2300Z/
/O.NEW.KMFL.FW.W.0036.060430T1500Z-060430T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-WESTERN COLLIER-EASTERN COLLIER-
WESTERN BROWARD-WESTERN DADE-MAINLAND MONROE-
344 AM EDT SUN APR 30 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING FOR GLADES...HENDRY...PALM BEACH WESTERN...WESTERN
COLLIER...EASTERN COLLIER...WESTERN BROWARD...WESTERN DADE AND
MAINLAND MONROE ZONES FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE
HUMIDITY BELOW 35 PERCENT. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

VERY DRY AIR REMAINS ALOFT OVER SOUTH FLORIDA AREA TODAY. THE 
NORTHEAST WINDS DECREASE SLIGHTLY BUT AMPLE SUNSHINE WILL ALLOW
FOR GOOD CONVECTION TO MIX THE DRIER AIR DOWNWARD TO THE SURFACE
...LOWERING DEWPOINTS AND IN TURN THE RELATIVE HUMIDITIES. 

THE RED FLAG WARNING INCLUDES THE POSSIBILITY OF 20 FOOT WINDS
NEARING 15 MPH AS WELL...ALONG WITH HIGH DISPERSION NUMBERS.
CONSIDERING THE DRY CONDITIONS OVER SOUTH FLORIDA...EVEN IF 
RELATIVE HUMIDITIES DO NOT FALL BELOW 35 PERCENT FOR THE REQUIRED
4 HOURS...ANY FIRE THAT STARTS COULD BE A PROBLEM WITH THE
WINDS...DRY FUELS AND VERY GOOD DISPERSION. 

AN INCREASE IN CLOUDINESS MONDAY ALLOWS FOR SLIGHTLY COOLER
MAXIMUM TEMPERATURES AND IN TURN LESS MIXING OF THE DRY AIR ALOFT 
DOWNWARD TO THE SURFACE. THUS...2 TO 3 HOURS OF RELATIVE
HUMIDITIES BELOW 35 PERCENT WILL BE POSSIBLE...BUT NO HIGHLIGHTS
AS OF YET. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER  OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE  HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

LISTEN FOR LATER FORECASTS OR UPDATES. 


$$

FLZ072-074-301545-
/O.NEW.KMFL.FW.W.0036.060430T1500Z-060430T2300Z/
BROWARD METROPOLITAN-DADE METROPOLITAN-
344 AM EDT SUN APR 30 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING FOR BROWARD METROPOLITAN AND DADE METROPOLITAN ZONES
FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35
PERCENT.


VERY DRY AIR REMAINS ALOFT OVER SOUTH FLORIDA AREA TODAY. THE 
NORTHEAST WINDS DECREASE SLIGHTLY BUT AMPLE SUNSHINE WILL ALLOW
FOR GOOD CONVECTION TO MIX THE DRIER AIR DOWNWARD TO THE SURFACE.

THE RED FLAG WARNING INCLUDES THE POSSIBILITY OF 20 FOOT WINDS
NEARING 15 MPH AS WELL...ALONG WITH HIGH DISPERSION NUMBERS.
CONSIDERING THE DRY CONDITIONS OVER SOUTH FLORIDA...EVEN IF 
RELATIVE HUMIDITIES DO NOT FALL BELOW 35 PERCENT FOR THE REQUIRED
4 HOURS...ANY FIRE THAT STARTS COULD BE A PROBLEM WITH THE
WINDS...DRY FUELS AND VERY GOOD DISPERSION. 

AN INCREASE IN CLOUDINESS MONDAY ALLOWS FOR SLIGHTLY COOLER
MAXIMUM TEMPERATURES AND IN TURN LESS MIXING OF THE DRY AIR ALOFT 
DOWNWARD TO THE SURFACE. THUS...2 TO 3 HOURS OF RELATIVE
HUMIDITIES BELOW 35 PERCENT WILL BE POSSIBLE...BUT NO HIGHLIGHTS
AS OF YET. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 29, 10:00 PM EDT, 5 hours 44 minutes earlier.

Area forecast discussion, Apr 29, 10:00 PM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1000 PM EDT SAT APR 29 2006

.UPDATE...ONLY MINOR CHANGES TO PREVIOUS FORECAST PACKAGE. MAINLY TO
MARINE FORECAST. INCREASED SFC WINDS TO AROUND 20 KNOTS WITH HIGHER
GUST AS SHIP REPORTS AND OBS FROM SPG INDICATE SUSTAINED 20+ KTS
WITH FREQUENT GUSTS TO NEAR 25 KTS. REST OF THE FORECAST PACKAGE
LOOKS ON TRACK.

.PREVIOUS DISCUSSION...
LATEST SUITE OF MODEL GUIDANCE AND SAT IMAGERY INDICATES PATCHES OF
MOISTURE AND CLOUDINESS...SOME OF IT GENERATED BY THE LOW IN THE
WEST ATLANTIC... WILL CONTINUE TO COME WESTWARD OFF THE ADJACENT
ATLANTIC WATERS AND OVER THE SOUTH FLORIDA PENINSULA FROM TIME TO
TIME. EMBEDDED WITHIN THE CLOUDINESS ARE LIGHT ISOLATED SHOWERS BUT
ARE MOVING QUICKLY WITHIN THE ENHANCED LOW LEVEL FLOW. BUT NO
APPRECIABLE RAINFALL ACCUMULATION IS EXPECTED AND ONLY LIGHT
ISOLATED PASSING SHOWERS ARE EXPECTED AT INFREQUENT INTERVALS.

.MARINE...

MARINE CONDITIONS ARE EXPECTED TO CONTINUE TO DETERIORATE TONIGHT.
THE WINDS WILL CONTINUE IN THE 15 TO 20 KNOT RANGE ACROSS REGIONAL
WATERS. IN ADDITION LONG PERIOD NORTHEAST SWELL IN THE ATLANTIC ARE
FORECAST TO INCREASE IN PERIOD AND HEIGHT TONIGHT AND
SUNDAY...WITH SWELL RANGING FROM 3 TO 5 FEET TODAY AND 4 TO 6 FEET
BY SUNDAY. THEREFORE...ALL PRECAUTIONARY STATEMENTS AND SMALL
CRAFT ADVISORIES ISSUED WILL CONTINUE. IN ADDITION...A HIGH SURF
ADVISORY HAS BEEN ISSUED FOR TONIGHT BUT ONLY FOR WEST PALM BEACH
COUNTY. THE ADVISORY MAY BE EXTENDED IN TIME AND AREA AS CONDITIONS
CHANGE.

&&

.FIRE WEATHER...

PATCHES OF MOISTURE AND CLOUDINESS WILL STILL CONTINUE TO COME
ACROSS THE SOUTH FLORIDA PENINSULA FROM THE ATLANTIC WATERS. BUT THE
MID TO UPPER LEVELS ARE EXPECTED TO REMAIN STABLE. SO A LOCALLY DRY
AND STABLE ATMOSPHERE WILL CONTINUE ON SUNDAY. THAT IN COMBINATION
WITH BREEZY TO WINDY CONDITIONS WILL RESULT IN CONTINUATION OF THE
FIRE WEATHER WATCH FOR INTERIOR AND WEST ZONES SUNDAY AFTERNOON
THROUGH EARLY SUNDAY EVENING FOR 4 CONSECUTIVE HOURS OF RELATIVE
HUMIDITIES BELOW 35 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  67  81  66 /  20  10   5   5
FORT LAUDERDALE  79  69  82  67 /  20  10   5   5
MIAMI            80  66  83  66 /  20  10   5   5
NAPLES           83  63  82  63 /   0   5   5   5

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR PALM BEACH EASTERN.

AM...SMALL CRAFT ADVISORY UNTIL 7 AM EDT SUNDAY FOR COASTAL WATERS
     FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL
     WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING
     FROM 20 NMTO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS
     FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
     NM TO 60 NM.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 AM TO 7 PM EDT
     SUNDAY FOR COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH
     TO OCEAN REEF, FL EXTENDING FROM 20 NMTO THE TERRITORIAL
     WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EDT SUNDAY
     FOR GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
     EXTENDING FROM20 TO 60 NM.

&&

60
Hazardous weather outlook, Apr 29, 2:56 PM EDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EDT SAT APR 29 2006

FLZ063-066>075-301900-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
252 PM EDT SAT APR 29 2006

...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES THIS WEEKEND...
...HIGH SURF CAUSING DANGEROUS WAVES AND POSSIBLY BEACH EROSION...
...GULF STREAM SEAS BUILDING TO 12 FEET TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: A COMBINATION OF NORTHEAST WINDS OF 20 TO 25 MPH,
LOW TIDE AT MID AFTERNOON AND AN INCREASING SWELL FROM THE
NORTHEAST HAVE LEAD TO A HIGH RISK OF RIP CURRENTS AT THE BEACHES
OF PALM BEACH BROWARD AND MIAMI-DADE COUNTIES.

WAVES: ATLANTIC WATERS WILL BUILD TO 6 TO 8 FEET WITH SEAS IN THE
GULF STREAM BECOMING 10 TO 12 FEET.

THOSE GOING TO THE BEACH, AND MARINERS AS WELL, NEED TO BE ALERT
TO THE POSSIBILITY OF HIGH SURF, ROUGH INLETS, AND POSSIBLY
MODERATE BEACH EROSION DURING HIGH TIDE, AND DANGEROUS RIP
CURRENTS DURING LOW TIDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS WILL DECREASE SOMEWHAT SUNDAY INTO MONDAY TO 15 TO 25 MPH
FROM THE NORTHEAST. BUT NORTHEAST SWELLS OF 3 TO 6 FEET WILL ALSO
PERSIST IN THE WATERS OFF OF EAST FLORIDA. THE COMBINATION OF THE
WIND SPEEDS AND SWELLS WILL ALLOW FOR THE POSSIBILITY HIGH SURF,
ROUGH INLETS, AND SOME MINOR BEACH EROSION DURING HIGH TIDE, AND
DANGEROUS RIP CURRENTS DURING LOW TIDE THROUGH SUNDAY, WITH
CONDITIONS IMPROVING INTO NEXT WEEK.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.